MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS® VARICELLA IGG

BIOMERIEUX SA VIDAS® VARICELLA IGG
Catalog Number 30217
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of discrepant results associated with vidas® varicella (igg) (reference 30217).The customer reported running three (3) patient samples using a new lot of product and the results were: 1 negative, 1 equivocal and 1 positive.The results for sample no.(b)(4) during the week of (b)(6) 2018 on the old lot were reported as 3.18.Yesterday ((b)(6) 2018) using new lot the result was 3.92 and 3.25 while running the sample on the old lot.The results for sample no.(b)(4) during the week of (b)(6) 2018 on the old lot were reported as 0.12.Yesterday ((b)(6) 2018) using new lot the result was 0.14 and 0.13 while running the sample on the old lot.The results for sample no.184027728 during the week of 26mar2018 on the old lot were reported as 0.80.Yesterday (04apr2018) using new lot the result was 1.05 and 0.91 while running the sample on the old lot.The customer is concerned with results for sample (b)(4).The sample was reported last week as an equivocal result with a value of 0.80.Yesterday ((b)(6) 2018) on the new lot the results obtained were 1.05.The customer is concerned that equivocal results could be reported as positives using the new lot when compared to the previous lots.The customer reported these discrepant results lead to a delay of greater than 24 hours.There is no known impact to the patient due to the discrepant and delayed results.
 
Additional Manufacturer Narrative
A customer in the united kingdom notified biomérieux of discrepant results associated with vidas® varicella igg (reference 30217).An investigation was performed.The customer reported non-reproducible results between two batches (1006046000 and 1006161020) of vidas varicella igg (vzg).The customer did not submit samples for evaluation.The analysis of the batch history records showed no anomaly during manufacturing and control processes.The analysis of the control charts for five (5) internal sera on five (5) vidas vzg batches (including customer lots) showed that lots are within specifications and the two customer lots are in the trend of the other batches.Four (4) internal samples near the positive cut off (0.90) were tested on the two batches mentioned by customer.All results were conforming and within specifications.A result similar to those obtained by customer was observed for one internal sample (equivocal interpretation instead of positive interpretation expected).This is not considered as a change of interpretation and result is within specifications.As indicated in the package insert: "the imprecision inherent in any method implies a lack of confidence in samples with test values very close to the thresholds.Consequently, an equivocal zone is established between the thresholds based on a statistical understanding of this imprecision.Equivocal samples should be repeated with a fresh specimen.If it is impractical to obtain a fresh specimen, repeat the assay with the original specimen (provided it is not microbially contaminated or lipemic).If the sample repeats as an equivocal, test it using another method." in conclusion, the vidas vzg lots 1006046000 and 1006161020 are within the expected specifications.

Brand Name
VIDAS® VARICELLA IGG
Common Device Name
VIDAS® VARICELLA IGG
Manufacturer (Section D)
BIOMERIEUX SA
376, chemin de l'orme
marcy l'etoile, 69280
FR  69280
MDR Report Key7476873
Report Number3002769706-2018-00061
Device Sequence Number13850959
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2018
Device Catalogue Number30217
Device Lot Number1006161020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1